Economics at your fingertips  

Gini-type measures of risk and variability: Gini shortfall, capital allocations, and heavy-tailed risks

Edward Furman, Ruodu Wang and Ričardas Zitikis

Journal of Banking & Finance, 2017, vol. 83, issue C, 70-84

Abstract: We introduce and explore Gini-type measures of risk and variability, and develop the corresponding economic capital allocation rules. The new measures are coherent, additive for co-monotonic risks, convenient computationally, and require only finiteness of the mean. To elucidate our theoretical considerations, we derive closed-form expressions for several parametric families of distributions that are of interest in insurance and finance, and further apply our findings to a risk portfolio of a bancassurance company.

Keywords: Risk measure; Variability measure; Gini shortfall; Gini capital allocation; Choquet integral (search for similar items in EconPapers)
JEL-codes: C6 G10 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Banking & Finance is currently edited by Ike Mathur

More articles in Journal of Banking & Finance from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2018-04-28
Handle: RePEc:eee:jbfina:v:83:y:2017:i:c:p:70-84